MAUDE Adverse Event Report: COVIDIEN LP - SUPERDIMENSION INC GENCUT CORE BIOPSY SYSTEM; BRONCHOSCOPE (FLEXIBLE OR RIGID)

COVIDIEN LP - SUPERDIMENSION INC GENCUT CORE BIOPSY SYSTEM; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number SDCT01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blood Loss (2597)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer discarded the device and it was not returned for evaluation.Therefore no evaluation could be performed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intra-operatively, the patient experienced excessive bleeding during a procedure.Immediately after the first pass of the device, there was arterial bleeding due to neovascularization of the necrotic tumor which was sliced, as well as platelet dysfunction caused by non steroidal anti-inflammatory medication.They turned the patient to the side and introduced epinephrine and iced saline.They also did occlusion with scope and suction.The bleeding stopped and the airway was cleared.The patient was transferred to post anesthesia care unit and extubated.They re-intubated 15 minutes later with hypercapnia and altered mental state.It was found that the patient had acute myocardial infarction.The course was prolonged in intensive care unit and developed pneumonia during re-intubation.Palliative care was care.There was no reported device issue.

Brand Name
GENCUT CORE BIOPSY SYSTEM
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
MDR Report Key7267151
Report Number3004962788-2018-00007
Device Sequence Number1823968
Product Code EOQ
UDI-Device Identifier10884521539716
UDI-Public10884521539716
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142839
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSDCT01
Device Catalogue NumberSDCT01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2018
Initial Report FDA Received Date02/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUPERDIMENSION INREACH SYSTEM
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR